Winter Weather, Marquette
- When
- February 7, 6:00 AM CST to 11:59 PM CST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
A winter weather event deposited snow totals of 3 to 7 inches across parts of South-Central and Southeast Wisconsin on February 7th. The precipitation started out as a mix of freezing rain, sleet and snow early in the morning and changed to all snow by mid-morning.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A winter weather event deposited snow totals of 3 to 7 inches across parts of South-Central and Southeast Wisconsin on February 7th. The precipitation started out as a mix of freezing rain, sleet and snow early in the morning and changed to all snow by mid-morning. The greatest snow accumulations were reached during the evening commute, creating hazardous travel conditions. Some of the higher snow totals included 6.8 inches in the Town of Westford in Dodge County and 6.1 inches 1 mile south of Columbus in Columbia County. The responsible low pressure system came out of the Southern Plains the morning of the 7th and intensified as it crossed southern Illinois and central Indiana during the day and into the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 7, 5:08 AM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 AM CST THU FEB 7 2013
.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH
WINTER STORM STILL EXPECTED TO IMPACT THE AREA TODAY. MAIN CHANGES
FROM PREVIOUS FORECAST ARE A MILDER MORNING AND SLOWER START TO THE
BULK OF THE PRECIP. SEEING A MIX OF RAIN/SNOW OBS OUT THERE RIGHT
NOW...AND EXPECT THIS TO CONTINUE INTO THE MORNING. WILL LIKELY STAY
MAINLY SNOW ACROSS THE NORTHERN FORECAST AREA. COULD EVEN SEE
FREEZING RAIN FOR A TIME IN SOME AREAS WITH TEMPS RIGHT AROUND
FREEZING. CUT BACK ON PRECIP AMOUNTS THROUGH THE MORNING HOURS BASED
ON LATEST TRENDS. WITH THE MILDER TEMPS AND SLOWER START...GENERALLY
HAVE AN INCH OR LESS OF SNOW ACCUMULATION BY NOON.
PRECIP EXPECTED TO REALLY PICK UP THIS AFTERNOON AS LOW PRESSURE
APPROACHES THE IL/IN BORDER. THE NAM CONTINUES TO BE THE MILDEST
MODEL...BUT STILL HAS A TRANSITION TO ALL SNOW IN MILWAUKEE BY 18Z
OR 19Z..AND KENOSHA BY 20Z OR 21Z...WITH A GOOD AMOUNT OF LIQUID
LEFT IN THE STORM. HIGHEST TOTAL PRECIP AMOUNTS STILL EXPECTED IN
THE EAST...PARTICULARLY THE SOUTHEAST. RAISED POPS AND SNOW IN THE
EVENING GIVEN THE LATER TREND IN MODELS.
MADE A FEW CHANGES TO THE HEADLINES...BUT OVERALL KEPT THINGS
RELATIVELY THE SAME. CUT FOND DU LAC AND ROCK COUNTIES OUT OF THE
WARNING BECAUSE SOMEWHAT LESS SNOW AMOUNTS EXPECTED OVERALL PUT
THESE LOCATIONS MAINLY WITHIN ADVISORY THRESHOLDS.
.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
HIGH PRESSURE IS EXPECTED ACROSS THE GREAT LAKES FOR MUCH OF FRIDAY
AND SATURDAY...SO EXPECTING A WHOLE TWO DAYS OFF FROM PRECIPITATION.
SHOULD SEE NEAR NORMAL TEMPS CONTINUE INTO THE WEEKEND.
.SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM
DECENT AGREEMENT CONTINUES AMONG MODELS FOR SUNDAY AND MONDAY.
COULD BE A LITTLE MIXY AT FIRST WITH SOME SLEET AND FREEZING RAIN
POSSIBLE...BUT WARM AIR WOULD MOVE IN QUICKLY AS PRECIP PICKS UP.
MAINLY RAIN THUS EXPECTED FOR THE BULK OF THE PRECIPITATION SUNDAY
AND INTO SUNDAY NIGHT. MAY BE A FEW SNOW SHOWERS MONDAY AS THE
COLDER AIR MOVES IN.
.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM
DRIER WEATHER AND COOLER TEMPS THEN EXPECTED TUESDAY AND WEDNESDAY
BEHIND THE DEPARTING LOW...THOUGH TEMPS SHOULD BE NEAR NORMAL.
&&
.AVIATION/12Z TAFS/...RAIN...POSSIBLY FREEZING RAIN AT TIMES...OVER
FAR SRN WI AND THE TAF SITES WILL MIX WITH AND CHANGE TO MODERATE TO
HEAVY SNOW FOR THE AFTERNOON. MVFR VSBYS AND VFR CIGS WILL
TRANSITION TO IFR CIGS LATER THIS MORNING. WHEN THE PCPN TYPE
BECOMES ALL SNOW...THEN VSBYS WILL RANGE FROM 1/2 TO 1 MILE WITH
CIGS FROM 200-600 FEET. CIGS AND VSBYS WILL IMPROVE LATER THIS
EVENING AND OVERNIGHT AS NLY WINDS BRING DRIER AIR TO THE REGION AND
THE SNOW DIMINISHES.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM TNT THROUGH
NOON FRI. LOW PRESSURE WILL STRENGTHEN AS IT MOVES FROM SOUTHERN
ILLINOIS TO THE EASTERN GREAT LAKES. BRISK NORTH WINDS AND HIGH
WAVES WILL DEVELOP OVER LAKE MI FROM THIS EVENING THROUGH FRI AM.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ046-
047-051-056-057-062-063-067>069.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR WIZ052-058>060-064>066-070>072.
LM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON CST FRIDAY
FOR LMZ643>646.
&&
TODAY THROUGH WEDNESDAY...DDV
AVIATION/MARINE...GEHRINGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 532 AM CST THU FEB 7 2013 WIZ046-047-051-052-056>060-062>072-081145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 532 AM CST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR SOUTHEAST WISCONSIN WITH A WINTER WEATHER ADVISORY IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL WISCONSIN. SNOW...FREEZING RAIN...AND RAIN WILL CHANGE TO ALL SNOW THIS AFTERNOON AND LAST THROUGH TONIGHT. HEAVY SNOW IS EXPECTED AT TIMES OVER SOUTHEAST WISCONSIN WITH HEAVY SNOW ACCUMULATIONS. ELSEWHERE LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED. LIGHT ICE ACCUMULATIONS WILL LIKELY OCCUR THIS MORNING WITH AREAS OF FREEZING RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. HOWEVER...SNOWFALL REPORTS ARE ALWAYS APPRECIATED. LMZ643>646-081145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 532 AM CST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT DUE TO BRISK NORTH WINDS AND HIGH WAVES DEVELOPING IN RESPONSE TO STRENGTHENING LOW PRESSURE MOVING FROM SOUTHERN ILLINOIS TO THE EASTERN GREAT LAKE .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BRISK NORTH WINDS AND HIGH WAVES WILL CONTINUE AT LEAST THROUGH FRIDAY MORNING WITH A SMALL CRAFT ADVISORY IN EFFECT DURING THAT TIME. BREEZY SOUTH WINDS WILL THEN DEVELOP ON SUNDAY BUT BECOME BRISK AND GUSTY OUT OF THE WEST TO NORTHWEST SUNDAY NIGHT AND MONDAY AS STRONG LOW PRESSURE TRACKS FROM THE CENTRAL PLAINS...TO LAKE SUPERIOR...TO CANADA. MG WWW.WEATHER.GOV/MKX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
122 AM CST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM FREEZING RAIN BARABOO 43.47N 89.74W
02/07/2013 E0.00 INCH SAUK WI LAW ENFORCEMENT
ICY ROADS.
&&
MGThe national radar mosaic for the moment the first event began.
11 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437426, 437428, 437429, 437431, 437433, 437435, 437437, 437439, 437441, 437443, 437445.